SMITH & NEPHEW, INC. TAN/FAN PERC DRILL GUIDE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
71631021 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Calibration Problem (2890); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/10/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during an intramedullary nail surgery, when the nail was being inserted and an impact was intended, the impactor did not fit into one (1) tan/fan perc drill guide (the impactor is visibly in good condition, which is why a frame failure is suspected).Additionally, before entering the nail into the patient, the proximal locks were checked, but when it was in the bone, they were out of calibration (and the nail was tightened quite tightly so that it would not loosen with the hammer blows).The procedure was resumed, after a non-significant delay, using the same device.No further complications were reported.